Calf pain and causes

This forum is for posting your personal experiences with BFS: symptoms, doctor visits, fears, etc.

Please use this forum to post give and recieve encoragement and reassurance from sharing the trials and triumphs you have faced.

Moderators: JohnV, Arron, garym

Calf pain and causes

Postby scaredtom on November 14th, 2003, 8:36 am

Hi All,

I have more to my personal story and some questions for you all. I've had 14 months of fascics, seen a neuro, had an EMG and NCS. All negative. That is good! My calves twitch and fasciculate most of the time and especially when quiet like in bed in the morning. Also, starting this past August I noticed a mild pain sort of feeling in them. Nothing noticeable when massaging them, but I'm more aware of them and it feels as if they've been exercised (no surprise!!). Anyway, I started on testosterone therapy (gel on the upper arms) August 11 and this calf "pain" thing crept up about 2 weeks later. Thinking about how athletes use steroids to build muscle, I wonder if there's a relationship. Comments? I'm still using the testosterone. (old man of 53 trying to get rejuvenated....) So that's the first question. The second one(s) is: have you similar experiences? Has anyone had things get better? Really? How and what have you done to get improvements?

Thanks and have a great weekend!
Tom
scaredtom
Member
Member
 
Posts: 29
Joined: September 19th, 2003, 9:48 am

Postby kazar on November 14th, 2003, 4:33 pm

Hi Tom,

As a woman I can't comment on the testosterone stuff, but I just wanted to let you know that I twitch in my calves 24/7 and I identified with the "in bed"experience. That's when I tend to notice it most. Sometimes I have to make a conscious effort to position myself so that my legs are a) not touching each other and b) hardly making contact with the bedclothes. What a carry on!! I hope you get your answers...

Take care
Karen
kazar
Member
Member
 
Posts: 43
Joined: November 12th, 2003, 5:44 pm
Location: London

calves hitting the sheets!

Postby scaredtom on November 14th, 2003, 11:51 pm

Hi Karen,

Ain't it a bummer??!! We have to position our legs so the twitching won't annoy us as we try to go to sleep. Actually I tend to notice it more in the morning. It messes up lounging in bed on a weekend morning. Maybe it will go away eventually. I'm really tempted by the quinine sulfate posts we saw about it helping. I know that's used for leg cramps at night. But I also think it has become more difficult to get - it used to be a non-prescription drug, I think.

Thanks!
Tom
scaredtom
Member
Member
 
Posts: 29
Joined: September 19th, 2003, 9:48 am

Postby Sahti on November 15th, 2003, 4:20 am

Hmm... two words that seem to always pair up is "fasciculations" and "steroids". I met someone today who had to be put on Steroids, which caused her to have Neuropathy, fasciculations, buzzing, numbness and tingling. So, there's probably a connection there, no doubt about it.
I wish these doctors would just figure out what the connection between steroids, antibiotics and fasciculations is...
Let me know if you hear more on the Quinin Sulfate subject, I've never heard of it. 8)
"The most important things are the hardest to say, because words diminish them." - Stephen King
User avatar
Sahti
Member
Member
 
Posts: 44
Joined: October 29th, 2003, 7:26 pm
Location: Hermitage, PA

Postby garym on November 17th, 2003, 8:49 pm

Sahti,

Asked your friend if they were taking any antibiotics while on the streroids. Let me know what the answer is.

Gary
garym
Moderator
Moderator
 
Posts: 1888
Joined: August 23rd, 2003, 1:24 pm
Location: Texas

Postby Sahti on November 19th, 2003, 12:54 pm

Well, I'm not sure. She interviewed me for a job, and the only time I hear from her is when I'm having complications with work.
I'm pretty sure she had chronic Bronchitus, and needed to be put on something for it.... which gave her diabetes, and then had to get on the Steroids for the diabetes.
Such a mess. If I talk to her again, I'll find out what prompted her to get diabetes.
"The most important things are the hardest to say, because words diminish them." - Stephen King
User avatar
Sahti
Member
Member
 
Posts: 44
Joined: October 29th, 2003, 7:26 pm
Location: Hermitage, PA

Postby eric on December 3rd, 2003, 9:23 pm

Sahti wrote:Hmm... two words that seem to always pair up is "fasciculations" and "steroids". I met someone today who had to be put on Steroids, which caused her to have Neuropathy, fasciculations, buzzing, numbness and tingling. So, there's probably a connection there, no doubt about it.
I wish these doctors would just figure out what the connection between steroids, antibiotics and fasciculations is...
Let me know if you hear more on the Quinin Sulfate subject, I've never heard of it. 8)


sahti
steroids and lyme disease do not mix, if you take them and you have fasciculations caused by lyme you will spread the infection and other things will start to happen. it will take over in side of your nerves.
eric
eric
Hero
Hero
 
Posts: 353
Joined: June 3rd, 2003, 7:52 pm
Location: long island

Sponsor

Sponsor
 


Return to Experiences with BFS

Who is online

Users browsing this forum: No registered users and 2 guests